Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 2, NWS Wichita, KS

October 24, 20078 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 24, 2007, 3:08 PM CDT for 8 counties in Kansas. It took effect at Oct 24, 2007, 9:28 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2007, 3:08 PM CDT (20:08 UTC)
In effect from
Oct 24, 2007, 9:28 PM CDT
Expired
Oct 25, 2007, 8:57 AM CDT
In force
11 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 121 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 242008
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT WED OCT 24 2007


KSZ032-033-047-048-050-251400-
/O.NEW.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
308 PM CDT WED OCT 24 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS OF
FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SCHRECK
3 follow-up statements
000 
WWUS73 KICT 250228
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED OCT 24 2007

KSZ049-051-052-251030-
/O.EXA.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/
SALINE-MCPHERSON-MARION-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION
928 PM CDT WED OCT 24 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS OF
FROST.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

$$

KSZ032-033-047-048-050-251030-
/O.CON.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
928 PM CDT WED OCT 24 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS OF
FROST.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KICT 250853
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT THU OCT 25 2007

KSZ032-033-047>052-251400-
/O.CON.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION
353 AM CDT THU OCT 25 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE MIDDLE 30S EARLY THIS THURSDAY MORNING. THIS WILL LIKELY LEAD
TO AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

KLEINSASSER
000 
WWUS73 KICT 251357
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT THU OCT 25 2007


KSZ032-033-047>052-251500-
/O.CAN.KICT.FR.Y.0002.000000T0000Z-071025T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION
857 AM CDT THU OCT 25 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE CLIMBED INTO THE MID AND UPPER 30S ACROSS
CENTRAL KANSAS. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED.

$$

LAWSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:02 PM CDT, 6 minutes earlier.

Area forecast discussion, Oct 24, 3:02 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT WED OCT 24 2007

.DISCUSSION...
FORECAST CHALLENGES ARE LOW TEMPERATURES TONIGHT AND THURSDAY
NIGHT...AND THEN ASSOCIATED WITH RETROGRADING UPPER LOW THURSDAY
THROUGH SATURDAY.

TONIGHT:
TEMPERATURES ARE IN THE LOWER 60S THROUGHOUT THE FORECAST AREA
TODAY...WITH NORTHERLY UNDER HIGH PRESSURE. DEWPOINTS HAVE MAINLY
BEEN IN THE LOWER 30S...ALTHOUGH A FEW LOCATIONS ARE IN THE UPPER
20S. THE MAIN CONCERN FOR TONIGHT IS WHICH AREAS COULD SEE SOME
FROST. THE COOLEST TEMPERATURES SHOULD BE UNDER THE SURFACE
RIDGE...WHICH WILL BE OVER CENTRAL KANSAS. THESE TEMPERATURES COULD
DROP LOW ENOUGH FOR WIDESPREAD FROST. THEREFORE WE WILL ISSUE A
FROST ADVISORY FOR THE EARLY MORNING HOURS IN CENTRAL KANSAS WHERE
THE FROST SHOULD BE MOST WIDESPREAD.

THURSDAY-FRIDAY:
A CUTOFF UPPER LOW OVER THE GULF STATES WILL MOVE NORTHWEST ON
THURSDAY AND APPROACH SOUTHEAST KANSAS BY THURSDAY EVENING.
SOUNDINGS ARE QUITE DRY THROUGH THE DAY THURSDAY...SO WE REMOVED
PRECIPITATION CHANCES FOR THURSDAY AFTERNOON. THE CLOUDS SHOULD
REACH SOUTHEAST KANSAS THURSDAY EVENING. SMALL PRECIPITATION CHANCES
LOOK REASONABLE FOR THURSDAY NIGHT THROUGH FRIDAY...BEFORE THE LOW
EXITS TO THE EAST FRIDAY NIGHT.

THERE COULD BE SOME PATCHY FROST ON FRIDAY MORNING...BUT FOR NOW IT
DOES NOT LOOK AS WIDESPREAD AS IT COULD BE THURSDAY MORNING.

SATURDAY-TUESDAY:
UPPER RIDGING SETS UP FOR THE WEEKEND INTO EARLY NEXT WEEK. PATTERN
LOOKS TRANQUIL WITH FAIRLY LIGHT WINDS...MOSTLY SUNNY TO SUNNY SKIES
BY THE END OF THE WEEKEND...AND NO PRECIPITATION. BIGGEST QUESTION
WILL BE HOW COOL TEMPERATURES WILL GET EACH NIGHT WITH RADIATIONAL
COOLING. AT THIS TIME THE COOLEST NIGHT LOOKS TO BE SATURDAY
NIGHT/SUNDAY MORNING.

SCHRECK

&&

.AVIATION...
FOR 18Z TAFS...AVIATION CONCERNS REMAIN MINIMAL AS SURFACE RIDGE
REMAINS IN PLACE. EXPECT VFR CONDITIONS TO CONTINUE WITH WINDS
SLACKENING TOWARD DARK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    37  61  35  60 /   0   0  10  10
HUTCHINSON      33  63  32  62 /   0   0  10  10
NEWTON          37  60  37  58 /   0   0  10  10
ELDORADO        38  63  37  60 /   0   0  20  20
WINFIELD-KWLD   37  61  36  59 /   0   0  20  20
RUSSELL         32  66  34  62 /   0   0   0   0
GREAT BEND      32  66  34  63 /   0   0   0   0
SALINA          36  63  37  62 /   0   0  10  10
MCPHERSON       37  60  36  59 /   0   0  10  10
COFFEYVILLE     39  62  43  62 /   0  10  30  20
CHANUTE         36  61  41  63 /   0  10  30  30
IOLA            36  60  42  62 /   0  10  30  30
PARSONS-KPPF    36  63  41  63 /   0  10  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ032-033-047-
048-050.

&&
Hazardous weather outlook, Oct 24, 4:52 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
452 AM CDT WED OCT 24 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
452 AM CDT WED OCT 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE RANGELAND FIRE DANGER INDEX WILL REACH THE HIGH CATEGORY
TODAY...GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS DUE
TO BREEZY NORTH WINDS AND AFTERNOON RELATIVE HUMIDITIES IN THE
30S. RESTRICT OUTDOOR BURNING TO THE EARLY MORNING OR LATE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KLEINSASSER

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.